Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Is ground Niacor pill taken with yoghurt,advisable?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2006
Answered : 1506 Questions
Dr. a few weeks ago I asked if I could cut my 500mm Niacor in half? you said I could. I did and took it with yogert, it still upset my stomach. I bought a pill grinder and start to grind the pill, taking it with yogert, and I don't have a upset stomach. will this give me same benafit? on my cholesteral ?
Posted Sat, 15 Mar 2014 in Hypertension and Heart Disease
Answered by Dr. Albana Sejdini 1 hour later
Brief Answer: Grinding Niacor can give the same benefit... Detailed Answer: Hi, I have gone through your query and understood your concerns. Niacor is the immediate-release form of Niacin (generic) which is often associated with upset stomach. I advise my patients to take it with meal (especially at bedtime) as you are taking with yogurt to avoid upsetting your stomach. As the effects of this pill is immediate (and not gradually), grinding it will not interfere with its effect on your body. So,you will get the same benefit on your body and cholesterol. Hope this answers your query. If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries. Wishing you good health. Dr.Albana
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor